Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 24, NWS Tallahassee, FL

February 26, 200821 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 26, 2008, 5:23 AM EST for 21 counties in Georgia; 16 counties in Florida. It took effect at Feb 27, 2008, 4:10 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 5:23 AM EST (10:23 UTC)
In effect from
Feb 27, 2008, 4:10 AM EST
Expired
Feb 27, 2008, 7:00 PM EST
In force
15 hr
Issued by
NWS Tallahassee, FL
All 37 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 261023
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EST TUE FEB 26 2008

...A RED FLAG WARNING IS NOW IN EFFECT WEDNESDAY AFTERNOON FOR ALL
OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED 20 FOOT
WINDS OF 15 MPH OR HIGHER AND DISPERSION INDICES GREATER THAN 75...

...A FIRE WEATHER WATCH IS IN EFFECT ON WEDNESDAY AFTERNOON FOR
ALL OF EXTREME SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A STRONG COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST TODAY AND WILL BE PRECEDED BY A LINE OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. AFTER
THIS COLD FRONT MOVES THROUGH THE AREA...ARCTIC HIGH PRESSURE WITH
MUCH COOLER AND DRIER AIR WILL BUILD INTO THE REGION FOR WEDNESDAY
AND THURSDAY. RED FLAG CONDITIONS ARE LIKELY ACROSS FLORIDA
WEDNESDAY AND PROBABLE OVER SOUTHEAST ALABAMA AND GEORGIA. 

FLZ007-009>019-026>029-034-270000-
/O.UPG.KTAE.FW.A.0021.080227T1600Z-080228T0000Z/
/O.NEW.KTAE.FW.W.0024.080227T1600Z-080228T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
523 AM EST TUE FEB 26 2008 /423 AM CST TUE FEB 26 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-270000-
/O.CON.KTAE.FW.A.0021.080227T1800Z-080227T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
523 AM EST TUE FEB 26 2008 /423 AM CST TUE FEB 26 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BARRY
4 follow-up statements
000 
WWUS82 KTAE 261939
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EST TUE FEB 26 2008

...A RED FLAG WARNING REMAINS IN EFFECT ON WEDNESDAY AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED 20 FOOT
WINDS OF 15 MPH OR HIGHER AND DISPERSION INDICES GREATER THAN
75...

...THE FIRE WEATHER WATCH ON WEDNESDAY AFTERNOON FOR ALL OF
EXTREME SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY HAS BEEN
CANCELLED...

...A FIRE WEATHER WATCH IS IN EFFECT ON THURSDAY AFTERNOON FOR ALL
OF EXTREME SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LIKELY
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...THE STRONG COLD FRONT WHICH BROUGHT THE LATEST ROUND
OF SEVERE WEATHER TO THE REGION TODAY...WILL MOVE EAST OF THE
REGION TONIGHT...WITH MUCH COOLER AND DRIER AIR BUILDING INTO THE
AREA FOR WEDNESDAY AND THURSDAY. THIS WILL RESULT IN LIKELY WIDESPREAD
RED FLAG CONDITIONS ACROSS THE REGION ON THURSDAY...BUT THE WATCH
FOR WEDNESDAY ACROSS ALABAMA AND GEORGIA WAS CANCELLED DUE TO THE
VERY COOL AFTERNOON TEMPERATURES.


ALZ065>069-GAZ120>131-142>148-155>161-271130-
/O.CAN.KTAE.FW.A.0021.080227T1800Z-080227T2300Z/
/O.NEW.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
239 PM EST TUE FEB 26 2008 /139 PM CST TUE FEB 26 2008/

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>019-026>029-034-271130-
/O.NEW.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
/O.CON.KTAE.FW.W.0024.080227T1600Z-080228T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
239 PM EST TUE FEB 26 2008 /139 PM CST TUE FEB 26 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 7 PM EST /6 PM CST/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

17-GOULD
000 
WWUS82 KTAE 270910
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EST WED FEB 27 2008

...A RED FLAG WARNING IN NOW EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON FOR SOUTHWEST AND PARTS OF SOUTH CENTRAL GEORGIA DUE TO
BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT COMBINED
WITH FREQUENT WIND GUSTS AROUND 25 MPH...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF THE
FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15
MPH OR HIGHER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LIKELY
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.THE STRONG COLD FRONT WHICH BROUGHT THE LATEST ROUND OF SEVERE
WEATHER TO THE REGION ON TUESDAY CONTINUES TO MOVE DOWN THE
FLORIDA PENINSULA TODAY. IN ITS WAKE...MUCH COOLER AND DRIER AIR
WILL BUILD INTO THE AREA TODAY AND THURSDAY. THIS WILL RESULT IN
WIDESPREAD RED FLAG CONDITIONS ACROSS THE REGION BOTH DAYS.

GAZ120>131-142>146-155>158-272030-
/O.EXB.KTAE.FW.W.0024.080227T1800Z-080227T2300Z/
/O.CON.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-THOMAS-
410 AM EST WED FEB 27 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT COMBINED WITH FREQUENT WIND GUSTS AROUND 25 MPH. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

$$

FLZ007-009>019-026>029-034-272030-
/O.CON.KTAE.FW.W.0024.080227T1600Z-080228T0000Z/
/O.CON.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
410 AM EST WED FEB 27 2008 /310 AM CST WED FEB 27 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING DUE TO EXPECTED
LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED
20 FOOT WINDS OF 15 MPH OR HIGHER. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ147-148-159>161-272030-
/O.CON.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-COOK-BERRIEN-BROOKS-LOWNDES-
LANIER-
410 AM EST WED FEB 27 2008 /310 AM CST WED FEB 27 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 271823
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM EST WED FEB 27 2008

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR SOUTHWEST AND
PARTS OF SOUTH CENTRAL GEORGIA FOR THIS AFTERNOON HAS BEEN
CANCELLED...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH
SUSTAINED 20 FOOT WINDS OF 15 MPH OR HIGHER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LIKELY
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...NORTHWEST WINDS AND GUSTS HAVE BEGUN TO DECREASE THIS
AFTERNOON TO BELOW CRITICAL RED FLAG LEVELS. ALSO...IT IS NOT
EXPECTED THAT FOUR OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 25
PERCENT WILL BE REALIZED. THEREFORE...THE RED FLAG WARNING HAS
BEEN CANCELLED FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA.

GAZ120>131-142>146-155>158-280230-
/O.CAN.KTAE.FW.W.0024.000000T0000Z-080227T2300Z/
/O.CON.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-
DECATUR-GRADY-THOMAS-
123 PM EST WED FEB 27 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>019-026>029-034-280230-
/O.CON.KTAE.FW.W.0024.000000T0000Z-080228T0000Z/
/O.CON.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
123 PM EST WED FEB 27 2008 /1223 PM CST WED FEB 27 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ147-148-159>161-280230-
/O.CON.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-COOK-BERRIEN-BROOKS-LOWNDES-
LANIER-
123 PM EST WED FEB 27 2008 /1223 PM CST WED FEB 27 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BLOCK
000 
WWUS82 KTAE 272016
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EST WED FEB 27 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH
SUSTAINED 20 FOOT WINDS OF 15 MPH OR HIGHER...

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR SOUTHWEST AND
PARTS OF SOUTH CENTRAL GEORGIA FOR THIS AFTERNOON HAS BEEN
CANCELLED...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LIKELY
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR THE
FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

.DISCUSSION...HIGH PRESSURE WITH MUCH COOLER AND DRIER AIR WILL
CONTINUE TO BUILD INTO THE AREA THROUGH FRIDAY. ALTHOUGH WINDS WILL
BECOME LIGHT...LOW RELATIVE HUMIDITIES WILL RESULT IN WIDESPREAD
RED FLAG CONDITIONS ACROSS THE REGION THROUGH THURSDAY AND ACROSS
THE FLORIDA BIG BEND ON FRIDAY. MOISTURE WILL INCREASE OVER THE
WEEKEND AS THE HIGH MOVES EAST OF THE AREA AND LOCAL WINDS SHIFT
TO ONSHORE. THE NEXT FRONTAL SYSTEM WILL BRING A RETURN OF RAIN
CHANCES TO THE AREA FOR MONDAY AND TUESDAY.

FLZ016>019-026>029-034-280430-
/O.NEW.KTAE.FW.A.0023.080229T1800Z-080301T0000Z/
/O.CON.KTAE.FW.W.0024.000000T0000Z-080228T0000Z/
/O.CON.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
316 PM EST WED FEB 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-009>015-280430-
/O.CON.KTAE.FW.W.0024.000000T0000Z-080228T0000Z/
/O.CON.KTAE.FW.A.0022.080228T1600Z-080229T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
316 PM EST WED FEB 27 2008 /216 PM CST WED FEB 27 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-280430-
/O.CON.KTAE.FW.A.0022.080228T1800Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
316 PM EST WED FEB 27 2008 /216 PM CST WED FEB 27 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 4:11 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 26, 4:11 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 AM EST TUE FEB 26 2008

...SEVERE WX EXPECTED TODAY WITH WINDY CONDITIONS THROUGH WED...
...FREEZING TEMPERATURES EXPECTED WEDNESDAY NIGHT...

.SYNOPSIS...BIG CHANGES ARE ON THE WAY. THAT STRING OF SUNNY DAYS
WITH TEMPS IN THE 70S WILL BE BUT A FOND MEMORY COME LATER TODAY. IT
WILL GET WARM EARLY TODAY, BUT THEN COME THE STORMS FOLLOWED BY SOME
VERY COLD WEATHER. BUT DONT WORRY, THE CHAMBER OF COMMERCE WX WILL
RETURN BY THE WEEKEND.

A POTENT SHORT WAVE IS SWEEPING SEWD ACROSS THE MS VALLEY AND TX
EARLY THIS MORNING, WITH ANOTHER PIECE OF ENERGY DIVING SWD OVER THE
NRN PLAINS. SURFACE ANALYSIS SHOWS LOW PRESSURE OVER KY WITH A COLD
FRONT TRAILING SWWD ACROSS WRN TN, NW MS, LA AND SE TX. CONVECTION
IS INCREASING AHEAD OF THE FRONT IN A SUBSTANTIAL WARM SECTOR. THE
WARM FRONT IS WAY UP IN TN, WITH ANOTHER WARM FRONT ANALYZED FURTHER
S OVER THE FAR NE GULF AND COASTAL FL PANHANDLE. CONVECTIVE WATCHES
ALREADY EXTEND INTO CENTRAL AL, AND WE ANTICIPATE WATCHES TO BE
ISSUED FOR SOME OF OUR NWRN ZONES BY AROUND SUNRISE OR SO.

&&

.SHORT TERM...TODAY THROUGH THU.
THINGS ARE STILL ON TRACK FOR A SEVERE WX OUTBREAK ACROSS THE REGION
TODAY. THE THREATS WERE DISCUSSED VERY WELL IN THE PREVIOUS
DISCUSSION. WE WILL SUMMARIZE HERE. CONVECTIVE MODE WILL GENERALLY
BE LINEAR WITH BOWING SEGMENTS. WE COULD ALSO SEE SPLITTING
SUPERCELLS TODAY, WITH RIGHT MOVERS POSSIBLY CONTAINING TORNADOES.
WE STILL NOTE SOME DECENT CURVATURE IN THE MODEL SOUNDING DURING THE
MORNING HOURS TODAY. DEEP LAYER SHEAR AND CAPE APPEAR MORE THAN
ADEQUATE FOR SEVERE TODAY. IN FACT THE MODEL CAPE IS ACTUALLY HIGHER
THAN WEVE SEEN IN SOME TIME WITH BOTH THE GFS AND NAM SHOWING CAPES
IN EXCESS OF 2000 J/KG FOR OUR ERN ZONES. LOW STRATUS WILL INITIALLY
BE A LIMITING FACTOR, BUT WE FEEL THAT THE KINEMATICS AND
THERMODYNAMICS WILL OVERCOME THIS. WE HAVE CATEGORICAL POPS ALL
ZONES TODAY WITH ISOLATED T+ MENTIONED EVERYWHERE. TIMING STILL
LOOKS TO BE MORNING NW, MIDDAY ACROSS THE CENTRAL ZONES, AND
AFTERNOON SE. WE KEPT RESIDUAL EVENING POPS IN FOR THE SERN ZONES.
THIS WILL ALSO BE A WINDY PERIOD WITH A LAKE WIND ADVY POSTED FOR
TODAY. WINDS WILL NOT DROP OFF ALL THAT MUCH TONIGHT, AND STRONG
COLD AIR ADVECTION WILL DROP TEMPS INTO THE LOWER TO MID 30S NW TO
40S SE. WINDS WILL BE SUFFICIENT TO PRODUCE WIND CHILL READINGS IN
THE LOWER TO MID 20S NW WED MORNING. TEMPS ON WED WILL STRUGGLE TO
REACH THE LOWER 50S DURING THE AFTERNOON, AND SOME FAR NW ZONES MAY
NOT EVEN DO THAT. WE GENERALLY WENT BELOW GUIDANCE FOR WED MAX
TEMPS. WED NIGHT STILL LOOKS TO BE QUITE COLD. A WIDESPREAD FREEZE
IS EXPECTED...WITH DURATIONS OF 6 TO 8 HOURS IN SOME PLACES. A FEW
SPOTS COULD SEE A HARD FREEZE IN THE NORMALLY COLDER PARTS OF THE FL
BIG BEND AND SW/SC GA. WE DECIDED TO HOLD OFF ON A WATCH FOR NOW,
BUT WILL HIT THIS HARD IN WHAT PROMISES TO BE A LENGTHY HAZARDOUS WX
OUTLOOK.

&&

.LONG TERM...THU NIGHT THROUGH TUE.
A LIGHT FREEZE IS POSSIBLE OVER INTERIOR EASTERN ZONES FRIDAY
MORNING. THEN...A WARMING TREND FRIDAY THROUGH THE WEEKEND AS WINDS
VEER FROM EAST TO SOUTH AS THE SURFACE HIGH SLIDES OFF THE SOUTHEAST
COAST AND MOVES FURTHER INTO THE WESTERN ATLANTIC. A WEAK COLD FRONT
WILL APPROACH FROM THE NORTH FRIDAY NIGHT BUT WASHES OUT OVER
CENTRAL GEORGIA SATURDAY. MOISTURE INCREASES ACROSS THE AREA MONDAY
AHEAD OF THE NEXT COLD FRONT. THE FRONT IS PROGGED TO PUSH INTO THE
CWA MONDAY NIGHT/EARLY TUESDAY. THIS SYSTEM LOOKS LIKE IT WILL HAVE
THE POTENTIAL TO BRING A THREAT OF SEVERE WEATHER TO THE TRI-STATE
REGION AS A STRONG SHORTWAVE DIGS INTO THE CENTRAL GULF AND THE
SURFACE LOW TRACKS ACROSS SOUTH GEORGIA. DUE TO THE UNCERTAINTY ON
THE TIMING OF THE SYSTEM...WILL INTRODUCE POPS BEGINNING MONDAY AND
LINGER THROUGH TUESDAY.

&&

.MARINE...TODAY THROUGH SAT.
EXERCISE CAUTION CONDITIONS ARE ALREADY OCCURRING AT BUOY 42039 AND
WINDS WILL PICK UP TO ADVISORY LEVELS LATER THIS MORNING. SEAS WILL
FOLLOW CLOSELY. WE COULD EASILY SEE SUSTAINED WINDS AROUND 25 KT,
ESPECIALLY BEHIND THE FRONT LATE TODAY AND TONIGHT. WINDS WILL NOT
DROP BELOW ADVISORY CRITERIA UNTIL WED EVENING. AFTER THAT, LOOK
FOR IMPROVING CONDITIONS ON THE GULF.

&&

.AVIATION...IFR CIGS/VSBYS WILL CONTINUE TO OVERSPREAD THE REGION
FROM WEST TO EAST THROUGH THE EARLY MORNING HOURS. VIS AND CIGS WILL
SLOWLY IMPROVE AFTER SUNRISE AS THE SURFACE WINDS INCREASE FROM THE
SOUTHWEST. NUMEROUS TSRA WILL MOVE FROM WEST TO EAST ACROSS THE
REGION LATE TUESDAY MORNING INTO THE AFTERNOON. SOME STORMS COULD BE
SEVERE UNTIL THE WIND SHIFTS TO THE WEST NORTHWEST BEHIND THE COLD
FRONT. OUTSIDE OF THUNDERSTORMS...WINDS WILL BE BREEZY FROM THE
SOUTHWEST AHEAD OF THE FRONT...AND BREEZY FROM THE NORTHWEST IN ITS
WAKE.

&&

.FIRE WEATHER...DUE TO THE COMBINATION OF LOW RH AND HIGH WINDS AND
DISPERSION INDICES, WE DECIDED TO JUMP TO A RED FLAG WARNING FOR WED
FOR OUR FL ZONES. WE WILL LEAVE THE WATCH IN PLACE FOR OUR AL AND GA
ZONES DUE TO MARGINAL RH VALUES THERE.

&&

.HYDROLOGY...WE STILL HAVE AN ACTIVE HYDROLOGIC SITUATION ON OUR
HANDS FROM LAST WEEKS HEAVY RAINS. MARIANNA HAS CRESTED, BUT THE
FLOOD WAVE WILL WORK ITS WAY DOWNSTREAM AND FLOOD ALTHA STARTING
TODAY AND CONTINUING INTO FRI. ELSEWHERE, BLOXHAM LOOKS LIKE ITS
CRESTING JUST BELOW FLOOD STAGE. HAVANA HAS CRESTED, BUT WILL
CONTINUE TO SEE MODERATE FLOOD CONDITIONS FOR SEVERAL MORE DAYS.
WEVE ALSO SEEN FLOODING IN SRN LEON COUNTY DUE TO MUNSON SLOUGH
DRAINAGE. THE GOOD NEWS IS THAT TODAYS CONVECTION SHOULD MOVE RIGHT
ALONG, THUS LIMITING QPF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  40  53  24  58 /  80  20  00  00  00
PANAMA CITY  70  41  53  35  60 /  90  10  00  00  00
DOTHAN       66  34  51  29  59 /  90  10  00  00  00
ALBANY       68  35  51  28  57 /  90  10  00  00  00
VALDOSTA     72  39  52  28  57 /  80  20  00  00  00
CROSS CITY   77  42  54  27  59 /  80  60  00  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.

     RED FLAG WARNING FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY FROM 8 AM TODAY TO 7 PM EST WED ALL LEGS.

&&

AVIATION/LONG TERM...BARRY
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Feb 25, 6:49 AM EST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 AM EST MON FEB 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-261200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
649 AM EST MON FEB 25 2008 /549 AM CST MON FEB 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG CAN BE EXPECTED THIS MORNING. MANY AREA RIVERS
REMAIN SWOLLEN FROM THE HEAVY RAINS THAT FELL ON THURSDAY AND
FRIDAY. THE CHIPOLA RIVER IS EXPECTED TO RISE HIGH ENOUGH TO
THREATEN SOME HOMES ON THE NORTH SIDE OF MARIANNA TODAY. THE
OCHLOCKONEE RIVER IN HAVANA HAS RISEN SUFFICIENTLY TO FLOOD PARTS
OF STATE ROUTE 12. CONSULT LOCAL FLOOD WARNINGS AND FLOOD
STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING
IMPACTS.

THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN MOVING INTO THE
REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY ACROSS
THE ENTIRE FORECAST AREA. UNIDIRECTIONAL WIND SHEAR PROFILES
SUGGEST THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS AND HAIL...WITH TORNADOES POSSIBLE IN
BOWING SEGMENTS. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED TO
BE AN INCH OR LESS. WINDS WILL PICK UP TO SMALL CRAFT ADVISORY
LEVELS OVER THE GULF WATERS ON TUESDAY IN THE ONSHORE FLOW AHEAD
OF THE FRONT...AND GET EVEN HIGHER ONCE WINDS SHIFT TO OFFSHORE
BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY. UNLIKE THE LAST
FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND
THIS COLD FRONT. A FEW AREAS IN SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA COULD FLIRT WITH THE FREEZING MARK BY WEDNESDAY MORNING.
WINDS WILL STAY UP DURING THE NIGHT CREATING WIND CHILL READING
WELL DOWN INTO THE 20S DURING THE MORNING HOURS. WEDNESDAY NIGHT
WILL BE EVEN COLDER WITH A WIDESPREAD FREEZE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY...BUT IS LIKELY FOR
TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:20 AM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more14 hr
Feb 26, 10:41 AM ESTSevere Thunderstorm WarningTAEColquitt, Mitchell, Thomas34 min
Feb 26, 11:12 AM ESTSevere Thunderstorm WarningTAEGrady, Thomas63 min
Feb 26, 11:36 AM ESTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes39 min
Feb 26, 11:55 AM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin35 min
Feb 26, 12:15 PM ESTSevere Thunderstorm WarningTAELanier, Lowndes30 min
Feb 26, 12:28 PM ESTTornado WarningTAELowndes17 min
Feb 26, 12:47 PM ESTSevere Thunderstorm WarningTAEBrooks, Grady, Thomas28 min
Feb 26, 1:14 PM ESTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes31 min
Feb 26, 2:39 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more37 hr
Feb 26, 10:16 AM ESTRiver Flood WarningTAEMadison5 days
Feb 26, 10:33 AM ESTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla42 min
Feb 26, 11:20 AM ESTSpecial Marine WarningTAE55 min
Feb 26, 12:06 PM ESTSevere Thunderstorm WarningTAEMadison, Taylor54 min
Feb 26, 12:19 PM ESTSpecial Marine WarningTAE56 min
Feb 26, 12:27 PM ESTSevere Thunderstorm WarningTAETaylor42 min
Feb 26, 12:58 PM ESTSevere Thunderstorm WarningTAELafayette, Madison, Taylor31 min

Nearby

Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.